MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. AIRWAY MOBILESCOPE

AIZU OLYMPUS CO., LTD. AIRWAY MOBILESCOPE
Model Number MAF-GM
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device has been returned to olympus for evaluation.In addition to the reportable malfunction, the following evaluation findings were observed: watertightness was not maintained due to holes in the insertion tube and due to perforation of the forceps channel, the watertightness of the digital camera is not maintained, the watertightness of the cross/ok/menu button was not maintained, the bending angle was insufficient due to the elongation of the angle wire, and the flexible tube of the insertion section was crushed.The investigation is ongoing, and a definitive root cause of the reported event cannot be determined at this time.If additional information becomes available, this report will be supplemented accordingly.
 
Event or Problem Description
The customer reported to olympus, the airway mobilescope had air leak.Upon inspection of the customer¿s returned device it was observed, the coat of the light guide (lg) snake pipe was peeling.This report is being submitted for the malfunction found during evaluation.There was no harm or user injury reported due to the event.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.Please see updates to h6 and h10.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over 8 years since the subject device was manufactured.Based on the results of the investigation, it¿s likely the coat of the light guide snake pipe was peeling due to stress of repeated use, external factors, or handling.The root cause of this event was unable to be identified.Olympus will continue to monitor field performance for this device.

Brand Name
AIRWAY MOBILESCOPE
Common Device Name
AIRWAY MOBILESCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer Contact
masaharu hirose
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8-520
JA   965-8520
426422891
MDR Report Key15157038
Report Number9610595-2022-00582
Device Sequence Number20164448
Product Code EOQ
UDI-Device Identifier04953170340369
UDI-Public04953170340369
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K082720
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMAF-GM
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/08/2022
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/08/2022
Supplement Date Received by Manufacturer09/15/2022
Initial Report FDA Received Date08/03/2022
Supplement Report FDA Received Date10/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/22/2014
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown